Alert archive / Hawaii / High Surf Warnings in 2008
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Dec 3, 2008, 10:20 AM HST for 4 counties in Hawaii. It took effect at Dec 3, 2008, 12:00 PM HST. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 10:20 AM HST (20:20 UTC)
- In effect from
- Dec 3, 2008, 12:00 PM HST
- Expired
- Dec 6, 2008, 3:35 AM HST
- In force
- 64 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 032020 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1020 AM HST WED DEC 3 2008 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES OF NIIHAU KAUAI AND OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI... .OVERVIEW...A POWERFUL LOW PRESSURE SYSTEM NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL ARRIVE ALONG EXPOSED NORTH AND WEST SHORES LATE THIS AFTERNOON. THE SWELL WILL BUILD THIS EVENING...AND WILL EXCEED WARNING LEVELS ON NIIHAU KAUAI AND OAHU LATE TONIGHT. THIS SWELL IS EXPECTED TO REMAIN THROUGH FRIDAY. HIZ001>003-006>008-040930- /O.NEW.PHFO.SU.W.0007.081203T2200Z-081206T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU- 1020 AM HST WED DEC 3 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. SURF HEIGHTS ALONG NORTH FACING SHORES WILL RISE TO ADVISORY LEVELS OF 10 TO 15 FEET LATE THIS AFTERNOON AND WARNING LEVELS OF 20 TO 25 FEET LATE TONIGHT. SURF HEIGHTS ALONG WEST FACING SHORES WILL RISE TO 8 TO 12 FEET LATE THIS AFTERNOON AND WARNING LEVELS OF 15 TO 20 FEET LATE TONIGHT. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ HIZ012-013-017-019-020-040930- /O.NEW.PHFO.SU.Y.0038.081203T2200Z-081206T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1020 AM HST WED DEC 3 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. SURF HEIGHTS ALONG NORTH FACING SHORES WILL RISE TO 12 TO 18 FEET LATE TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MORRISON
6 follow-up statements
718 WHHW40 PHFO 040136 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST WED DEC 3 2008 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES OF NIIHAU KAUAI AND OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI... .OVERVIEW...A POWERFUL LOW PRESSURE SYSTEM NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL ARRIVE ALONG EXPOSED NORTH AND WEST SHORES LATE THIS AFTERNOON. THE SWELL WILL BUILD THIS EVENING...AND WILL EXCEED WARNING LEVELS ON NIIHAU KAUAI AND OAHU LATE TONIGHT. THIS SWELL IS EXPECTED TO REMAIN THROUGH FRIDAY. HIZ001>003-006>008-041445- /O.CON.PHFO.SU.W.0007.000000T0000Z-081206T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU- 336 PM HST WED DEC 3 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. SURF HEIGHTS ALONG NORTH FACING SHORES WILL RISE TO ADVISORY LEVELS OF 10 TO 15 FEET LATE THIS AFTERNOON AND WARNING LEVELS OF 20 TO 25 FEET EARLY THURSDAY MORNING. SURF HEIGHTS ALONG WEST FACING SHORES WILL RISE TO 8 TO 12 FEET LATE THIS AFTERNOON AND WARNING LEVELS OF 15 TO 20 FEET EARLY THURSDAY MORNING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ HIZ012-013-017-019-020-041445- /O.CON.PHFO.SU.Y.0038.000000T0000Z-081206T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 336 PM HST WED DEC 3 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. SURF HEIGHTS ALONG NORTH FACING SHORES WILL RISE TO 12 TO 18 FEET LATE TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MORRISON
000 WHHW40 PHFO 041406 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 406 AM HST THU DEC 4 2008 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES OF NIIHAU KAUAI AND OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI... .OVERVIEW...A POWERFUL LOW PRESSURE SYSTEM NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL AFFECT EXPOSED NORTH AND WEST SHORES TODAY THROUGH FRIDAY. THE SWELL WILL CONTINUE TO GRADUALLY BUILD THIS MORNING...AND WILL EXCEED WARNING LEVELS ON NORTH AND WEST FACING SHOWERS OF NIIHAU...KAUAI AND OAHU BY MIDDAY. THIS SWELL IS EXPECTED TO PEAK EARLY FRIDAY. HIZ001>003-006>008-050315- /O.CON.PHFO.SU.W.0007.000000T0000Z-081206T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU- 406 AM HST THU DEC 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... SURF HEIGHTS ALONG NORTH FACING SHORES AT 15 TO 20 FEET EARLY THIS MORNING WILL RISE TO WARNING LEVELS OF 20 TO 25 FEET BY MIDDAY TODAY...AND CONTINUE ABOVE WARNING HEIGHTS THROUGH FRIDAY. SURF HEIGHTS ALONG WEST FACING SHORES AT 10 TO 15 FEET EARLY THIS MORNING WILL RISE TO WARNING LEVELS OF 15 TO 20 FEET BY MIDDAY TODAY...AND CONTINUE ABOVE WARNING HEIGHTS THROUGH FRIDAY. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ HIZ012-013-017-019-020-050315- /O.CON.PHFO.SU.Y.0038.000000T0000Z-081206T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 406 AM HST THU DEC 4 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... SURF HEIGHTS ALONG NORTH FACING SHORES WILL RISE TO 12 TO 18 FEET TODAY...AND CONTINUE ABOVE ADVISORY HEIGHTS THROUGH FRIDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
096 WHHW40 PHFO 050134 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST THU DEC 4 2008 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...ANOTHER STRONG LOW PRESSURE SYSTEM OVER THE NORTH PACIFIC HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL PUSH THE PRESENT NORTHWEST SWELL EVEN HIGHER. IT WILL AFFECT EXPOSED NORTH AND WEST FACING SHORES THROUGH FRIDAY NIGHT. THE SWELL WILL BUILD INTO FRIDAY MORNING. ALTHOUGH PARTIALLY BLOCKED...IT WILL ALSO AFFECT THE LEEWARD COAST OF THE BIG ISLAND. HIZ012-013-017-019-020-051445- /O.UPG.PHFO.SU.Y.0038.000000T0000Z-081206T0400Z/ /O.EXB.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 334 PM HST THU DEC 4 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... SURF HEIGHTS ALONG NORTH FACING SHORES OF MAUI AND ALONG NORTH AND WEST FACING SHORES OF MOLOKAI WILL RISE TO 18 TO 25 FEET...AND CONTINUE NEAR THE 25 FOOT WARNING HEIGHT INTO FRIDAY NIGHT. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ HIZ023-026-051445- /O.EXB.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ KONA-KOHALA- 334 PM HST THU DEC 4 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... SURF HEIGHTS ALONG EXPOSED COASTS OF THE LEEWARD SIDE OF THE BIG ISLAND WILL RISE TO 8 TO 12 FEET AND CONTINUE THROUGH FRIDAY NIGHT. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ HIZ001>003-006>008-051445- /O.EXT.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU- 334 PM HST THU DEC 4 2008 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... SURF HEIGHTS ALONG NORTH FACING SHORES WILL RISE TO 20 TO 25 FEET AND OCCASIONALLY 30 FEET ON OUTER REEFS...AND CONTINUE INTO FRIDAY NIGHT. SURF HEIGHTS ALONG WEST FACING SHORES WILL RISE TO 10 TO 20 FEET ...AND CONTINUE INTO FRIDAY NIGHT. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHHW40 PHFO 051339 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST FRI DEC 5 2008 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...THE LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT EXPOSED NORTH AND WEST FACING SHORES OF MOST HAWAIIAN ISLANDS THROUGH TONIGHT. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND SIGNIFICANT BEACH EROSION. HIZ001>003-006>008-060245- /O.CON.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU- 339 AM HST FRI DEC 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... SURF HEIGHTS ALONG NORTH FACING SHORES WILL BE 20 TO 25 FEET... WITH LOCAL SETS UP TO 30 FEET ON OUTER REEFS...TODAY. SURF HEIGHTS ALONG WEST FACING SHORES WILL BE 10 TO 20 FEET TODAY. $$ HIZ012-013-017-019-020-060245- /O.CON.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 339 AM HST FRI DEC 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... SURF HEIGHTS ALONG NORTH FACING SHORES OF MAUI...AND ALONG NORTH AND WEST FACING SHORES OF MOLOKAI...WILL BE 18 TO 25 FEET TODAY. $$ HIZ023-026-060245- /O.CON.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ KONA-KOHALA- 339 AM HST FRI DEC 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... SURF ALONG BEACHES OF THE LEEWARD SIDE OF THE BIG ISLAND THAT ARE EXPOSED TO THE LARGE NORTHWEST SWELL WILL RISE TO HEIGHTS OF 8 TO 12 FEET THIS MORNING...AND CONTINUE THROUGH TONIGHT. $$ HOUSTON
774 WHHW40 PHFO 060133 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST FRI DEC 5 2008 ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...THE LARGE NORTHWEST SWELL WILL SLOWLY DIMINISH TONIGHT AND SATURDAY. HIZ001>003-006>008-012-013-017-019-020-061445- /O.CAN.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ /O.NEW.PHFO.SU.Y.0039.081206T0133Z-081207T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 333 PM HST FRI DEC 5 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF HEIGHTS ALONG NORTH FACING SHORES WILL BE 18 TO 22 FEET TONIGHT...THEN LOWER TO 12 TO 16 FEET ON SATURDAY. SURF HEIGHTS ALONG WEST FACING SHORES WILL BE 12 TO 16 FEET TONIGHT...THEN LOWER TO 8 TO 12 FEET ON SATURDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ HIZ023-026-061445- /O.CON.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ KONA-KOHALA- 333 PM HST FRI DEC 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... SURF HEIGHTS ALONG WEST FACING SHORES WILL BE 8 TO 12 FEET TONIGHT...THEN LOWER TO 6 TO 9 FEET ON SATURDAY. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND SIGNIFICANT BEACH EROSION. $$ BURKE
561 WHHW40 PHFO 061335 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SAT DEC 6 2008 ...HIGH SURF WARNING DOWNGRADED TO A HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...THE NORTHWEST SWELL WILL SLOWLY DIMINISH TODAY AND SUNDAY. HIZ023-026-070245- /O.CAN.PHFO.SU.W.0007.000000T0000Z-081206T1600Z/ /O.EXA.PHFO.SU.Y.0039.000000T0000Z-081207T0400Z/ KONA-KOHALA- 335 AM HST SAT DEC 6 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF ALONG WEST FACING SHORES WILL BE 5 TO 10 FEET TODAY...LOWERING BELOW ADVISORY LEVEL TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ HIZ001>003-006>008-012-013-017-019-020-070245- /O.CON.PHFO.SU.Y.0039.000000T0000Z-081207T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 AM HST SAT DEC 6 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TODAY... LOWERING BELOW ADVISORY LEVEL TONIGHT. SURF ALONG WEST FACING SHORES WILL BE 8 TO 12 FEET TODAY... LOWERING BELOW ADVISORY LEVEL TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CRAIG
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Dec 3, 10:19 AM HST, 1 minute earlier.
Area forecast discussion, Dec 3, 10:19 AM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1019 AM HST WED DEC 3 2008 .SYNOPSIS... A RIDGE OF HIGH PRESSURE OVER THE ISLANDS WILL GRADUALLY SHIFT NORTH THURSDAY AND FRIDAY...ALLOWING FOR A BRIEF RETURN OF LIGHT TO MODERATE TRADES. THE WINDS WILL TURN SOUTHEASTERLY THIS WEEKEND AS A WEAKENING RIDGE MOVES BACK OVER THE ISLANDS. && .DISCUSSION... TRADE WINDS ARE BEGINNING TO RETURN NEAR THE BIG ISLAND WHILE THE SMALLER ISLANDS REMAIN UNDER SOUTHERLY FLOW. THIS MORNING...SOME ISOLATED SHOWERS ORIGINATING FROM THE BIG ISLAND PLUME ARE MOVING UP OVER KAUAI AND OAHU IN THE SOUTHERLY FLOW. MINIMAL RAINFALL AMOUNTS ARE EXPECTED FROM THESE SHOWERS. THE SUBTROPICAL RIDGE IS CURRENTLY LOCATED NEAR KAUAI AND SEA BREEZES ARE EXPECTED AGAIN THIS AFTERNOON OVER THE SMALLER ISLANDS...WITH SOME SHOWERS FORMING OVER INTERIOR ISLAND SECTIONS. UPPER AND MIDLEVEL RIDGING HAVE CREATED A STABLE ATMOSPHERE ALOFT KEEPING ANY AFTERNOON SHOWERS TO A MINIMUM. BIG ISLAND SHOWERS WILL FOCUS ON THE WINDWARD SIDE AS THE TRADE WINDS RETURN TO THE ISLAND. LIGHT TO MODERATE TRADES WILL FILTER IN TO ALL THE ISLANDS TONIGHT AND THURSDAY AND ARE EXPECTED TO REMAIN THROUGH THE END OF THE WEEK AS THE SUBTROPICAL RIDGE MOVES NORTH OF THE ISLAND. CONDITIONS WILL BE DRIER THAN NORMAL AS THE MID AND UPPER LEVEL STABILITY REMAIN IN PLACE. OVER THE WEEKEND...THE FLOW OVER THE ISLANDS IS EXPECTED TO TURN SOUTHEAST AGAIN AS A COLD FRONT APPROACHES THE STATE FROM THE NORTHWEST. THIS PATTERN WILL BRING MORE MOISTURE OVER THE AREA INCREASING HUMIDITY AND THE CHANCE OF SHOWERS. THE PAST SEVERAL MODEL RUNS OF THE GFS AND ECMWF HAVE TRENDED TOWARDS A WEAK FRONT MOVING INTO KAUAI AND POSSIBLY OAHU THEN STALLING IT AS THE UPPER LEVEL SUPPORT LIFTS OUT. WITH DECENT AGREEMENT IN THE GUIDANCE...HAVE NUDGED THE FORECAST FOR NEXT MONDAY AND TUESDAY IN THIS DIRECTION WITH SLIGHTLY HIGHER POPS FOR KAUAI AND OAHU. && .MARINE... BUOY 51001 SHOWS THE NEW NORTHWEST SWELL ENTERING HAWAII WATERS A BIT EARLIER THAN EXPECTED...SO HAVE POSTED A HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES NIIHAU KAUAI AND OAHU STARTING THIS AFTERNOON. SURF HEIGHTS ARE EXPECTED TO REACH 15 FEET LATE THIS AFTERNOON AND 25 FEET LATE TONIGHT. HAVE POSTED A HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI...AS THE SWELL SHOULD BE PARTIALLY BLOCKED BY OAHU AND KAUAI. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU. HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 10:20 AM HST | High Surf Advisory | HFO | Kalawao | 29 hr |
Nearby
High Surf Warnings in Hawaii, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.